MAUDE Adverse Event Report: ARTHREX, INC. BURR, OVAL, 8 FLUTE 4.0MM X 13CM; BURR,SURGICAL

ARTHREX, INC. BURR, OVAL, 8 FLUTE 4.0MM X 13CM; BURR,SURGICAL
Model Number BURR, OVAL, 8 FLUTE 4.0MM X 13CM
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2024, it was reported by a sales representative via (b)(4) that (qty.2) of an ar-8400obe oval burr had an issue.During a distal clavicle excision, a piece of the flute of the burr got caught in the blade and broke off in the patient and shattered into hundreds of small shards that had to be shaven out.Most shards could be removed with a shaver, but not all.A second ar-8400obe oval burr was opened after, and the same issue happened with the 2nd burr.The case was completed with no further information provided.This was discovered during a rotator cuff repair, labram repair, and distal clavicle excision procedure on (b)(6) 2024.Additional information has been requested.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information has been received on 09/09/2024: there is no planned revision surgery to remove more pieces of the small shards that broke off in the patient.The case was delayed 15-20 minutes with no additional anesthesia administered.The case was completed using an additional shaver to remove the remaining fragments as best as possible.The technique was not changed for repair.However, they spent additional time in the case removing the pieces of the small shards of the shaver shaft from the patient.No report of the patient experiencing adverse effects was reported, and no medical intervention or hospitalization was needed.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the visual evaluation and information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to prying/leveraging the device during use.

Brand Name
BURR, OVAL, 8 FLUTE 4.0MM X 13CM
Common Device Name
BURR,SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20200215
Report Number1220246-2024-07557
Device Sequence Number12674968
Product Code GFF
UDI-Device Identifier00888867043602
UDI-Public00888867043602
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBURR, OVAL, 8 FLUTE 4.0MM X 13CM
Device Catalogue NumberAR-8400OBE
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2024
Supplement Date Received by Manufacturer09/09/2024
06/09/2025
Initial Report FDA Received Date09/12/2024
Supplement Report FDA Received Date09/19/2024
07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown